merrily: Mac (Default)
merrily ([personal profile] merrily) wrote2015-01-21 07:26 pm

(no subject)

Uuggghhhh.

I have a new dermatologist, who I met in early November. After five minutes of conversation, she prescribed me Accutane.

I wasn't totally keen on this plan of action. Accutane has lots of terrible side effects, like crackingly dry skin and joint pain. Also if you get pregnant while you're taking it, chances are good that your fetus will end up with horrible, horrible birth defects. All of these things point towards it not being a good substance to ingest, generally speaking.

However, I have stubborn and persistent acne, even as a 35 year old adult. At the moment, it is completely masked by my current medical regimen. I hate my current regimen, though - it's a birth control pill which has some weird side effects for a small portion of the population (not me), including death (thank goodness, not me); and for everyone else (yes me) does things like squash one's libido entirely, and generally limit one's emotional range.

So I'd like to stop taking it. Except I've tried that twice before - in 2003, and then again in 2013, and both times my skin erupted into unbelievably awful cystic acne. It was in my scalp! It was INSIDE MY NOSE. I more or less stopped going outside.

And so, since no one has come up with a better plan, I said yes to Accutane. (I did ask if there were other options. She said no.)

It took until now for my medical insurance to kick in at my new job, so I just filled my scrip tonight.

And on the medication information form, third paragraph down, is a warning that neither my derm nor my pharmacist bothered to double-check with me: Do not use this product if you are allergic to soybeans.

Guess what I am allergic to.
waketosleep: signboard saying 'I have seen the truth and it doesn't make sense' (Default)

[personal profile] waketosleep 2015-01-28 03:17 am (UTC)(link)
I was on Accutane for a bit when I was 18. I had to get regular blood tests. It sucked. Also they are not fucking joking about the 'may cause sun sensitivity' thing, because while I have always burnt easily, I have never gotten a second-degree sunburn... except for one time at a music festival while on the Accutane.

Did you also get a trial of tetracycline? I tried that before the Accutane and had mixed results. I admit though, a decade later, that my compliance with the meds was not great.